Alert archive / Oregon / Wind Advisories in 2011
Wind Advisory 4, NWS Portland, OR
NWS Portland, OR issued this wind advisory at Mar 9, 2011, 8:58 PM PST. It took effect at Mar 10, 2011, 10:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2011, 8:58 PM PST (04:58 UTC)
- In effect from
- Mar 10, 2011, 10:00 AM PST
- Expired
- Mar 10, 2011, 5:43 PM PST
- In force
- 8 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
509 WWUS76 KPQR 100458 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 858 PM PST WED MAR 9 2011 ORZ001-002-WAZ021-101500- /O.CON.KPQR.HW.W.0008.110310T0900Z-110311T0000Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 858 PM PST WED MAR 9 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 4 PM PST THURSDAY FOR THE SOUTH WASHINGTON...AND THE NORTH AND CENTRAL OREGON COASTS... A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 4 PM PST THURSDAY. * WINDS: SOUTH WINDS OF 35 TO 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP LATE TONIGHT. WIND GUSTS WILL INCREASE THURSDAY EARLY TO MID MORNING TO 65 MPH THROUGH EARLY AFTERNOON. A FEW GUSTS AROUND 70 MPH CAN BE EXPECTED AT THE COASTAL HEADLANDS. * TIMING: STRONG WINDS WILL BEGIN ALONG THE CENTRAL OREGON COAST LATE TONIGHT AND SPREAD NORTH DURING THE EARLY MORNING HOURS THURSDAY. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH... TILLAMOOK...NETARTS...PACIFIC CITY... RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT * IMPACTS: HIGH WINDS ALONG THE COASTAL HEADLANDS AND BEACHES WILL CREATE HAZARDOUS CONDITIONS FOR PEOPLE WALKING... CAMPING AND EXPLORING IN EXPOSED AREAS. HIGH WINDS THURSDAY IN THE COASTAL COMMUNITIES COULD LEAD TO PROPERTY DAMAGE AND ARE A HAZARD TO HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ005>007-WAZ022-039-101500- /O.NEW.KPQR.WI.Y.0004.110310T1800Z-110311T0500Z/ LOWER COLUMBIA-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND... OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE... LONGVIEW...KELSO...VANCOUVER...BATTLE GROUND...CAMAS...WASHOUGAL 858 PM PST WED MAR 9 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM PST THURSDAY FOR THE CENTRAL WILLAMETTE VALLEY...GREATER PORTLAND AND VANCOUVER METRO AREA...INTERSTATE 5 CORRIDOR IN COWLITZ COUNTY...AND LOWER COLUMBIA... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM PST THURSDAY. * WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 TO 50 MPH. * TIMING: WINDS INCREASING AFTER NOON...AND STRENGTHENING DURING THE AFTERNOON...BEFORE TAPERING OFF DURING THE EVENING ON THURSDAY. * LOCATIONS INCLUDE: SALEM...MCMINNVILLE...HILLSBORO... PORTLAND...OREGON CITY...GRESHAM...TROUTDALE...ST. HELENS... VANCOUVER...BATTLE GROUND...CAMAS...WASHOUGAL...LONGVIEW... KELSO * IMPACTS: LOCAL POWER OUTAGES AND DOWNED TREES DUE TO SATURATED GROUND ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
4 follow-up statements
667 WWUS76 KPQR 101204 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 404 AM PST THU MAR 10 2011 ORZ001-002-WAZ021-110000- /O.CON.KPQR.HW.W.0008.000000T0000Z-110311T0000Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 404 AM PST THU MAR 10 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE SOUTH WASHINGTON...NORTH...AND CENTRAL OREGON COASTAL AREAS... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: ON OPEN BEACHES AND HEADLANDS...SOUTH WINDS OF 25 TO 45 MPH WILL CONTINUE TODAY...WITH GUSTS 55 TO 70 MPH. * WINDS: ON COASTAL AREAS AWAY FROM BEACH AND COASTAL COMMUNITIES...SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS 45 TO 60 MPH CAN BE EXPECTED. * TIMING: WINDS WILL BE THE STRONGEST THIS MORNING...BUT ANOTHER BURST OF STRONG WINDS IS EXPECTED DURING THE MID TO LATE AFTERNOON. WINDS WILL DROP OFF CONSIDERABLY AFTER 4 PM. * IMPACTS: HIGH WINDS ALONG THE COASTAL HEADLANDS AND BEACHES WILL CREATE HAZARDOUS CONDITIONS FOR PEOPLE WALKING... CAMPING AND EXPLORING IN EXPOSED AREAS. HIGH WINDS THURSDAY IN THE COASTAL COMMUNITIES COULD LEAD TO PROPERTY DAMAGE AND ARE A HAZARD TO HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ005>007-WAZ022-039-110000- /O.CON.KPQR.WI.Y.0004.110310T1800Z-110311T0500Z/ LOWER COLUMBIA-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND... OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE... LONGVIEW...KELSO...VANCOUVER...BATTLE GROUND...CAMAS...WASHOUGAL 404 AM PST THU MAR 10 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PST THIS EVENING FOR MUCH OF THE INTERIOR LOWLANDS FROM COWLITZ COUNTY TO THE NORTH AND CENTRAL WILLAMETTE VALLAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PST THIS EVENING. * WINDS: SOUTH WINDS 5 TO 15 MPH THIS MORNING WILL INCREASE LATER THIS MORNING...BECOMING SOUTH TO SOUTHWEST 15 TO 30 MPH. GUSTS TO 40 TO 45 MPH ARE EXPECTED. STRONGEST WINDS ARE EXPECTED LATE THIS MORNING THROUGH THIS AFTERNOON. * TIMING: STRONGEST WINDS ARE EXPECTED THIS AFTERNOON. * IMPACTS: LOCAL POWER OUTAGES ARE POSSIBLE. IN ADDITION...DOWNED TREES ARE POSSIBLE DUE TO GUSTY WINDS AND SATURATED SOILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
254 WWUS76 KPQR 102129 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 129 PM PST THU MAR 10 2011 ORZ001-002-WAZ021-110000- /O.CON.KPQR.HW.W.0008.000000T0000Z-110311T0000Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 129 PM PST THU MAR 10 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE SOUTH WASHINGTON...NORTH...AND CENTRAL OREGON COASTAL AREAS... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: ON OPEN BEACHES AND HEADLANDS...SOUTH WINDS OF 25 TO 45 MPH WILL CONTINUE TODAY...WITH GUSTS 55 TO 60 MPH. * TIMING: ANOTHER BURST OF STRONG WINDS IS EXPECTED DURING THE MID TO LATE AFTERNOON. WINDS WILL DROP OFF CONSIDERABLY AFTER 4 PM. * IMPACTS: HIGH WINDS ALONG THE COASTAL HEADLANDS AND BEACHES WILL CREATE HAZARDOUS CONDITIONS FOR PEOPLE WALKING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ005>007-WAZ022-039-110500- /O.CON.KPQR.WI.Y.0004.000000T0000Z-110311T0500Z/ LOWER COLUMBIA-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND... OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE... LONGVIEW...KELSO...VANCOUVER...BATTLE GROUND...CAMAS...WASHOUGAL 129 PM PST THU MAR 10 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING FOR MUCH OF THE INTERIOR LOWLANDS FROM COWLITZ COUNTY TO THE NORTH AND CENTRAL WILLAMETTE VALLEY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS: SOUTHWEST 15 TO 30 MPH AND GUSTS TO 40 TO 45 MPH ARE EXPECTED. * TIMING: STRONGEST WINDS ARE EXPECTED THIS AFTERNOON. * IMPACTS: LOCAL POWER OUTAGES ARE POSSIBLE. IN ADDITION... DOWNED TREES ARE POSSIBLE DUE TO GUSTY WINDS AND SATURATED SOILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
596 WWUS76 KPQR 102354 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 354 PM PST THU MAR 10 2011 ORZ001-002-WAZ021-110100- /O.EXP.KPQR.HW.W.0008.000000T0000Z-110311T0000Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 354 PM PST THU MAR 10 2011 ...HIGH WIND WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON FOR THE SOUTH WASHINGTON...NORTH AND CENTRAL OREGON COASTS... THE HIGH WIND WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON. WINDS WILL CONTINUE TO GUST TO 40 MPH IN COASTAL COMMUNITIES...50 MPH AT THE HEADLANDS FOR A TIME THIS AFTERNOON AND EVENING...BUT WINDS WILL CONTINUE TO SUBSIDE THROUGH THE EVENING. $$ ORZ005>007-WAZ022-039-110500- /O.CON.KPQR.WI.Y.0004.000000T0000Z-110311T0500Z/ LOWER COLUMBIA-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND... OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE... LONGVIEW...KELSO...VANCOUVER...BATTLE GROUND...CAMAS...WASHOUGAL 354 PM PST THU MAR 10 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING FOR MUCH OF THE INTERIOR LOWLANDS FROM COWLITZ COUNTY TO THE NORTH AND CENTRAL WILLAMETTE VALLEY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS: SOUTHWEST 15 TO 30 MPH AND GUSTS TO 40 TO 45 MPH ARE EXPECTED. * TIMING: STRONGEST WINDS ARE EXPECTED THIS AFTERNOON. * IMPACTS: LOCAL POWER OUTAGES ARE POSSIBLE. IN ADDITION... DOWNED TREES ARE POSSIBLE DUE TO GUSTY WINDS AND SATURATED SOILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
942 WWUS76 KPQR 110143 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 543 PM PST THU MAR 10 2011 ORZ005>007-WAZ022-039-110245- /O.CAN.KPQR.WI.Y.0004.000000T0000Z-110311T0500Z/ LOWER COLUMBIA-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND... OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE... LONGVIEW...KELSO...VANCOUVER...BATTLE GROUND...CAMAS...WASHOUGAL 543 PM PST THU MAR 10 2011 ...WIND ADVISORY IS CANCELLED FOR THE INTERIOR LOWLANDS FROM COWLITZ COUNTY TO THE NORTH AND CENTRAL WILLAMETTE VALLEY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE WIND ADVISORY. WIND GUSTS TOPPED OUT AROUND 40 MPH TODAY...AND WINDS HAVE BEEN SLOWLY SUBSIDING. THEREFORE...NOT EXPECTING ANY HIGHER GUSTS AT THIS TIME. BREEZY CONDITIONS WILL CONTINUE THROUGH EARLY EVENING WITH GUSTS TO 30 MPH STILL POSSIBLE BEFORE WINDS REALLY EASE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this wind advisory went out at Mar 9, 8:50 PM PST, 8 minutes earlier.
Area forecast discussion, Mar 9, 8:50 PM PST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
850 PM PST WED MAR 9 2011
.SYNOPSIS...A WET AND WINDY WEATHER PATTERN OVER THE NEXT WEEK WITH
PLENTY OF RAIN AND MOUNTAIN SNOW. A FEW LARGER SYSTEMS WILL BRING
SOME WIND AS WELL...MAINLY TO THE COAST...THOUGH INLAND AREAS WILL
SEE GUSTY WINDS DURING THE AFTERNOON AND EVENING THURSDAY.
&&
.SHORT TERM...MAIN CHANGE TO THE FORECAST IS TO ADD A WIND ADVISORY
FOR TOMORROW AFTERNOON/EVENING FOR THE MUCH OF THE LOWLANDS. FOR
DETAILS...SEE BELOW AND IN THE NPWPQR PRODUCT.
RATHER DYNAMIC SYSTEM OFFSHORE MOVING CLOSER THIS EVENING WITH A
POWERFUL 120+KT JET DIGGING AROUND THE BASE OF THE THE NEGATIVELY
TILTED WAVE ...AND RAINS PICKED BACK UP IN EARNEST EARLY THIS
EVENING WITH ISENTROPIC ASCENT INCREASING ALONG THE COAST AND COAST
RANGE AND INLAND VALLEYS AFTER A BRIEF BREAK THIS AFTERNOON. EXPECT
STATIONARY BOUNDARY TO CONTINUE ITS TREK NORTH AS A WARM FRONT
TONIGHT BEFORE THE COLD/OCCLUDED FRONT REACHES THE COAST BY
12Z...WHICH WILL INCREASE PRECIPITATION FOR AREAS SOUTH AND EAST AND
KEEP PRECIPITATION GOING MOST OF THE NIGHT ELSEWHERE BEFORE TAPERING
OFF FROM WEST TO EAST BEHIND THE INITIAL BOUNDARY. THEN SHOWER
ACTIVITY COMMENCED AS THE SFC TROUGH AND REMAINDER OF THE UPPER
ENERGY MOVE THROUGH DURING THE AFTERNOON. IT WILL LIKELY GET A BIT
BREEZY TONIGHT AS THE WARM FRONT LIFTS NORTH...SO DON'T BE SURPRISED
TO HEAR SOME WIND OVERNIGHT EVEN IN THE VALLEY...BUT THE REAL SHOW
FOR THE VALLEY WILL BE TOMORROW.
WE DID SEE SOME SIGNIFICANT RISES ON RIVERS TODAY BUT NO IMMEDIATE
CONCERNS YET. THE GRAYS RIVER PLATEAUED AT 10.3 FT AS RAINS QUIETED
DOWN...BUT IT REMAINS ELEVATED AS THIS NEXT BATCH OF RAIN MOVES
IN...SO IT WILL BEAR WATCHING. FORTUNATELY...MOST OF THE STEADY
PRECIP WILL BE DONE BY MORNING AT THE COAST.
SPENT SOME TIME CONSIDERING A WIND ADVISORY FOR THE VALLEY AND INTO
THE I-5 CORRIDOR OF CLARK/COWLITZ COUNTIES...AND HAVE DECIDED TO
ISSUE ONE WITH THE EXCEPTION OF THE SOUTH VALLEY. I WILL EXPLAIN
SHORTLY WHILE WE DID NOT INCLUDE SOUTH VALLEY...BUT THAT SAID...IT IS
QUITE POSSIBLE THAT THIS AREA WHICH INCLUDES EUGENE AND CORVALLIS
WILL GET ADDED TO THE ADVISORY...CONFIDENCE JUST WASN'T HIGH ENOUGH
TO INCLUDE THEM IN YET. THINGS IN FAVOR OF AN ADVISORY EVERYWHERE
ARE AN IMPRESSIVE SOUTHERLY GRADIENT AND IMPRESSIVE PRESSURE RISES
BEHIND THE SFC TROUGH PASSAGE AS A STRONG HIGH BUILDS NORTH THROUGH
THE AFTERNOON AND EVENING. THESE PRESSURE RISES ALONE MAY BE ENOUGH
TO SUGGEST THE SOUTH VALLEY COULD BE ADDED. FCST SOUNDINGS SUGGEST A
SIGNIFICANT STEEPENING OF LAPSE RATES FOR ALL VALLEY LOCATIONS
TOMORROW AFTERNOON. ANY CLEARING BEHIND THE FRONT MAY ALLOW
ADDITIONAL MIXING TO TAP INTO THE 40-45 KT 925 MB JET...50 KT AT 850
MB. THE BEST GRADIENT WILL BE CENTRAL WILLAMETTE NORTH...THOUGH IT
IS A BIT MORE UNCERTAIN FOR THE SOUTH VALLEY WITH A SLIGHTLY WEAKER
GRADIENT AND WINDS ALOFT...BUT WILL LET THE MIDNIGHT SHIFT TAKE A
CLOSER LOOK TO SEE IF THINGS REMAIN STRONGER FURTHER SOUTH. WIND
ADVISORY CRITERIA IS SUSTAINED 26 KT (30 MPH) OR GUSTS TO 39 KT (45
MPH OR GREATER). CURRENT GUIDANCE SUGGESTS IT IS REALLY CLOSE AS
MENTIONED IN THE PREVIOUS DISCUSSION...BUT GIVEN THE WET GROUND IN
PLACE AND POTENTIAL FOR DOWNED TREES AND POWER OUTAGES...HAVE GIVEN
THIS SOME ADDITIONAL WEIGHT TO PUSH OVER THE EDGE IN FAVOR.
PLUS...WE HAD GUSTS TO 31-34 KT IN THE VALLEY TODAY...SO GUT FEELING
IS WE'LL GET THERE TOMORROW. EITHER WAY..IT WILL BE WINDY.
ONE OTHER NOTE REGARDING THUNDER POTENTIAL TOMORROW...HAVE NOT ADDED
THIS TO THE FORECAST FOR TOMORROW AFTERNOON...BUT AS -30 F TEMPS AND
500 MB APPROACH THE COAST...A CLAP OF THUNDER OR TWO MAY BE POSSIBLE
OFFSHORE AND NEAR THE COAST IN ANY SHOWERS...SO SOMETHING WE'LL KEEP
AN EYE ON. KMD
THE REST OF THE FORECAST DISCUSSION REGARDING COASTAL WINDS AND SNOW
AMOUNTS REMAINS UNCHANGED...THE THURSDAY MORNING SYSTEM IS A LITTLE
STRONGER AND A LITTLE CLOSER...SO UPGRADED HIGH WIND WATCH TO A
WARNING...WHERE THE COAST COULD SEE GUSTS TO 70 MPH ON THE BEACHES
AND HEADLANDS AND 60 MPH IN COASTAL COMMUNITIES. AS THE SYSTEM TREKS
NORTH TOWARDS CANADA THURSDAY AFTERNOON...THE N TO SO PRESSURE
GRADIENT INLAND WILL INCREASE AND MAY BE ABLE TO SQUEAK OUT A WIND
ADVISORY INLAND...THOUGH A LITTLE TOO EARLY TO MAKE A DECISION ON
THAT YET. GUSTS TO 40 TO 45 MPH ARE NOT OUT OF THE QUESTION. ANOTHER
THREAT WITH THIS SYSTEM WILL BE MOUNTAIN SNOW...THOUGH GENERALLY THE
HIGHEST AMOUNTS WILL BE ABOVE 4000 FT WHERE MORE THAN A FOOT OR TWO
OF SNOW COULD FALL WITH THIS SYSTEM. MEANWHILE...AT PASS LEVELS 4
TO 8 INCHES ARE EXPECTED...THOUGH THERE WILL BE A SHARP SNOW
GRADIENT WITH ELEVATION WITH THIS SYSTEM.
THEN A BIT OF A BREAK BEFORE A WEAK SHORTWAVE PLOWS ANOTHER GENERALLY
WEAK FRONT THROUGH THE AREA TO START THE WEEKEND. WOLFE
.LONG TERM...LOOKING AT AMSU TPW VALUES OUT IN THE WESTERN
PACIFIC...A NICE SLUG OF MOISTURE IS GOING TO BE RIFLED OUR WAY AS
THE PACIFIC JET INTENSIFIES. THIS WILL BRING A VERY WET AND WARM
SYSTEM ONSHORE TOWARDS THE END OF THE WEEKEND. WILL HAVE TO WATCH
THIS ONE CLOSELY...PROBABLY NOT A PINEAPPLE OR ATMOSPHERIC
RIVER...BUT DEFINITELY ASPIRING TO BE ONE. THIS PATTERN WILL CONTINUE
INTO NEXT WEEK AS MANY SYSTEM RIDE THIS STRONG JET STREAM INTO OUR
AREA. WOLFE
&&
.AVIATION...A FRONTAL ZONE PUSHES NORTH TONIGHT AS A WARM-
FRONTAL FEATURE APPROACHES THE REGION TONIGHT. EXPECT OVERALL
IMPROVEMENT FOR MOST OF THE TAF SITES. A MIX OF MVFR/IFR IS STILL
POSSIBLE ALONG THE COAST...BUT MOSTLY MVFR CONDITIONS BEGIN THU
MORNING IN THE POST FRONTAL SHOWERY AIR MASS. INLAND AREAS REMAIN
MOSTLY VFR...EXCEPT FOR A BRIEF PERIODS OF MVFR CIGS POSSIBLE
THROUGH 18Z THU MORNING. COAST RANGE AND CASCADES WILL BE
OBSCURED TONIGHT THROUGH THU. VERY WINDY ALONG THE COAST AFTER
09Z THU.
KPDX AND APPROACHES...VFR CONDITIONS PREVAIL THROUGH THU...EXCEPT
FOR BRIEF PERIODS OF MVFR...ESPECIALLY ON WESTERN APPROACHES
THROUGH 18Z THU. ENOUGH SOUTH VALLEY GRADIENT THU TO PRODUCE WIND
GUSTS OF 30 TO 35 KT.
&&
.MARINE...SOLID GALE FORCE WINDS WILL CONTINUE THROUGH THU MORNING
AS THE NEXT DEVELOPING LOW APPROACHES THE WATERS BY 12Z THU. WINDS
MAY REACH STORM FORCE ESPECIALLY FROM 12-18Z THU MORNING BUT MODELS
CONTINUE TO SHOW THE LOW WEAKENING AS IT HEADS TOWARD THE N
WASHINGTON WATERS EARLY THU. THE INNER COASTAL WATERS WOULD SEE
THE STRONGEST WINDS. SEAS WILL REMAIN IN THE MID TEENS FOR MOST OF
THE UPCOMING WEEK. SEAS WILL LIKELY REACH 20 FEET THU WITH THE
NEXT SYSTEM. NOT ANTICIPATING HIGH SURF CONDITIONS DUE TO THE
SHORT- PERIOD NATURE AND A LARGE S-SW WIND WAVE COMPONENT. YET
ANOTHER STRONG SYSTEM WILL IMPACT THE WATERS SUN...WHICH HAS THE
POTENTIAL FOR STORM FORCE GUSTS.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 1 AM TO 4 PM PST THURSDAY FOR CENTRAL
OREGON COAST-NORTH OREGON COAST.
WIND ADVISORY FROM 10 AM TO 9 PM THURSDAY FOR CENTRAL
WILLAMETTE VALLEY-GREATER PORTLAND METRO AREA-LOWER COLUMBIA
WINTER WEATHER ADVISORY FROM 1 AM TO 10 PM PST THURSDAY FOR
CASCADES IN LANE COUNTY ALL ELEVATIONS -NORTHERN OREGON
CASCADES BELOW 4000 FEET.
WINTER STORM WARNING FROM 1 AM TO 10 PM PST THURSDAY FOR
NORTHERN OREGON CASCADES ABOVE 4000 FEET.
WA...HIGH WIND WARNING FROM 1 AM TO 4 PM PST THURSDAY FOR SOUTH
WASHINGTON COAST.
WIND ADVISORY FROM 10 AM TO 9 PM THURSDAY FOR GREATER VANCOUVER
AREA-INTERSTATE 5 CORRIDOR IN COWLITZ COUNTY.
WINTER WEATHER ADVISORY FROM 1 AM TO 10 PM PST THURSDAY FOR
SOUTH WASHINGTON CASCADES BELOW 4000 FEET.
WINTER STORM WARNING FROM 1 AM TO 10 PM PST THURSDAY FOR SOUTH
WASHINGTON CASCADES ABOVE 4000 FEET.
PZ...GALE WARNING UNTIL 7 PM PST THURSDAY FOR COASTAL WATERS FROM
CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 10 PM
PST THURSDAY.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Mar 9, 5:40 AM PST, 15 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 540 AM PST WED MAR 9 2011 ORZ003>014-WAZ019-020-022-023-039-040-101615- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- SOUTH WASHINGTON CASCADE FOOTHILLS- 540 AM PST WED MAR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDY THURSDAY AFTERNOON WITH GUST 30 TO 40 MPH POSSIBLE IN THE LOWLANDS...AND TO 50 MPH FOR THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. ORZ001-002-WAZ021-101615- NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- 540 AM PST WED MAR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH WIND WATCH FROM 6 AM TO 4 PM THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. PZZ250-255-270-275-101615- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 540 AM PST WED MAR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT GALE WARNING IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GALE WARNING IN EFFECT THROUGH THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 2:45 AM PST | River Flood Warning | PQR | Wahkiakum | 7 hr |
Nearby
Wind Advisories in Oregon, 2011Wind Advisories in Washington, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.